It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Anxiety Board Index
Board Index > Anxiety | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Re: Help me!
Feb 16, 2005
[QUOTE=zumma1231]hi. this might get kinda complicated, but please bare with me! i got divorced about three years ago and shortly after the seperation from my ex husband, i started feeling 'weird'. and by weird, i mean not being able to sleep, having tunnel vision, shaking all of the time, heart racing... basically panic. panic for no reason. and over the past three years, i have felt like there was something wrong with me... not to mention i was sexually abused as a child (up until i was about 13 years old). i've been to numerous doctors to try to find out what exactly is wrong with me. the first medication i was on was zoloft... that DIDN'T work. i was happy, but just still didn't feel 'normal'... like myself. i was then put on lexapro... that DIDN'T work either. my heart raced more then ever on lexapro... 127+ times a minute. after that, i didn't want to take any medication... not even asprin. now, all medications scare me. scare me to the point that i'd rather suffer through a migrain instead of taking some asprin. does anyone else feel that way about medication?

i've been off of medications for about a year now, until about a month and a half ago. i went to the doctor because i wanted to quit smoking. (at this point, my panic attacks has calmed down a lot). he put me on wellbrutin (sp?) and i took it for about a week... and all of a sudden, the panic attacks are back and worse then ever!! i panic for no reason at all!!! what the hell is wrong with me?

i can't sleep, i cry all of the freaking time (for no reason), i'm rarely in a good mood, i'm constantly scared of having a panic attack (which makes me panic)... someone please help me!!!!![/QUOTE]

Well, I'm no doctor but it sounds like the sexual abuse and divorce have broken the that last straw, I wouldn't say the panic is for no reason at all, there are two reasons right there. No wonder meds dont work, they can't erase the damage sexual abuse and divorce have caused. Meds can even cause more anxiety.....serotonin (lexapro, zoloft) is an excitatory neurotransmitter which is also a powerful vasoconstrictor, bringing on increased heartrate and anxiety.

As far as Wellbutrin, it inhibits metabolism (re-uptake) of norepinphrine (which is basically adrenaline). Adrenaline is a panic/anxiety person's worst nightmare as your doctor surely must know but isn't paying attention.

Wellbutrin will cause insomnia and panic, no doubt about it. Sometimes it can cause seizures or mania as well. It all depends on the person's chemistry and the dosage, etc. Some people just cannot tolerate certain drugs....this is not anything earthshattering, just the same as some people cannot tolerate alot of alcohol, or may have certain allergies, etc....

I'm guessing you might need some psychotherapy to deal with the two incidents that have shattered your world....but good luck, these days the easy shortcut for psychiatry is to write a prescription so I'm not sure how much real help is out there anymore.





All times are GMT -7. The time now is 08:50 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!